MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ADVANCED LOCKING SCREW IMN SCREWS 5X55MM; SCREW, FIXATION, BONE

STRYKER TRAUMA KIEL ADVANCED LOCKING SCREW IMN SCREWS 5X55MM; SCREW, FIXATION, BONE
Model Number 2360-5060S
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: screw in incorrect packaging.Advanced locking screw - in locking screw packaging.Updated information: the surgeon was screwing the screw into a t2 recon femoral nail.The surgeon couldn¿t get it to screw in.They then saw on x-ray that it might be an advanced locking screw.The screw was then removed which proved it was an advanced locking screw.The screw was sealed in the pictured packaging before opening and inserting.Another screw was opened and used.
 
Additional Manufacturer Narrative
Correction: please refer to d4 catalog, lot and gtin number.The reported event could not be confirmed, since the dhrs revealed that both lot codes were manufactured and distributed at different times.A detailed review of the dhrs revealed the following: lot code k07de37 (b)(6) were manufactured, packed, finally released in september 2018 and distributed in full quantity between november 2018 and march 2019.Lot code k0e4708 (b)(6) were manufactured, packed, finally released in july 2019 and distributed in full quantity between march 2020 and april 2020.No discrepancies could be verified within the dhrs and statistics for the given lots.The alleged affected packaging was labelled almost one year after the reported advanced locking screw was manufactured and distributed in full quantity.Thus, we exclude a manufacturing error resp.A mix-up at the manufacturing site.Review of stock movement revealed that both lot codes were distributed to syk dist australia.Known from a previous similar case and based on above facts it could not be excluded that it¿s rather related to a deficiency in the further treatment at hospital.Referring to event description ¿¿they then saw on x-ray that it might be an advanced locking screw¿¿ but this could have been noticed at the time of implant identification.The ifu points out that inspection is recommended before surgical procedure to ensure that all components needed for the operation are available in the operation theatre.Finally, it is common practice to have a spare part available within the op-room during the surgical procedure.A review of the device history for the reported lot[s] did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description

Brand Name
ADVANCED LOCKING SCREW IMN SCREWS 5X55MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11952646
Report Number0009610622-2021-00541
Device Sequence Number11819687
Product Code HWC
UDI-Device Identifier07613327368574
UDI-Public07613327368574
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number2360-5060S
Device Catalogue Number23615055S
Device Lot NumberK07DE37
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1